Alert archive / Illinois / Red Flag Warnings in 2010
Red Flag Warning 4, NWS Lincoln, IL
NWS Lincoln, IL issued this red flag warning at Oct 21, 2010, 3:43 AM CDT for 6 counties in Illinois. It took effect at Oct 21, 2010, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2010, 3:43 AM CDT (08:43 UTC)
- In effect from
- Oct 21, 2010, 12:00 PM CDT
- Expired
- Oct 21, 2010, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Crawford County, IL, Edgar County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 92 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2749 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
883 WWUS83 KILX 210843 RFWILX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 343 AM CDT THU OCT 21 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... .WARM AND DRY CONDITIONS WILL PREVAIL ACROSS EAST CENTRAL AND PARTS OF SOUTHEASTERN ILLINOIS TODAY. DRY CONDITIONS...GUSTY WINDS AND LOW FUEL MOISTURE WILL RESULT IN A HIGH FIRE DANGER IN THE EARLY AFTERNOON HOURS. ILZ057-063-067-068-072-073-211600- /O.NEW.KILX.FW.W.0004.101021T1700Z-101021T2300Z/ EDGAR-CLARK-JASPER-CRAWFORD-RICHLAND-LAWRENCE- 343 AM CDT THU OCT 21 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN ILLINOIS...57...63...67...68...72...73 THOUGH TEMPERATURES ARE FAIRLY MODERATE ACROSS MUCH OF THE REGION...AN EXTENDED PERIOD OF DRY CONDITIONS HAVE LEFT MUCH OF THE AVAILABLE FUELS VERY DRY. LOW FUEL MOISTURE IN COMBINATION WITH RELATIVE HUMIDITY AT OR BELOW 25% THIS AFTERNOON AND SUSTAINED WINDS FROM 15 TO 20 MPH WITH HIGHER GUSTS WILL ENHANCE THE FIRE THREAT IN PORTIONS OF EAST CENTRAL AND SOUTHEASTERN ILLINOIS. THOSE WITH FIRE WEATHER INTERESTS SHOULD MONITOR THE SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
812 WWUS83 KILX 211547 RFWILX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1047 AM CDT THU OCT 21 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... .LOW RELATIVE HUMIDITY VALUES...LOW FUEL MOISTURE...AND GUSTY WINDS WILL COMBINE TO CREATE A HIGH FIRE DANGER ACROSS PARTS OF THE WABASH RIVER VALLEY THIS AFTERNOON. ILZ057-063-067-068-072-073-212300- /O.CON.KILX.FW.W.0004.101021T1700Z-101021T2300Z/ EDGAR-CLARK-JASPER-CRAWFORD-RICHLAND-LAWRENCE- 1047 AM CDT THU OCT 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN ILLINOIS...57...63...67...68...72...73 AN EXTENDED PERIOD OF DRY WEATHER HAS RESULTED IN VERY LOW FUEL MOISTURE ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS. THE DRY CONDITIONS...IN COMBINATION WITH RELATIVE HUMIDITY VALUES AT OR BELOW 25 PERCENT AND SUSTAINED WINDS FROM 15 TO 20 MPH WITH HIGHER GUSTS...WILL ENHANCE THE FIRE DANGER THIS AFTERNOON. THOSE WITH FIRE WEATHER INTERESTS SHOULD MONITOR THE SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BARNES
842 WWUS83 KILX 212255 RFWILX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 555 PM CDT THU OCT 21 2010 ILZ057-063-067-068-072-073-220000- /O.EXP.KILX.FW.W.0004.000000T0000Z-101021T2300Z/ EDGAR-CLARK-JASPER-CRAWFORD-RICHLAND-LAWRENCE- 555 PM CDT THU OCT 21 2010 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN ILLINOIS...57...63...67...68...72...73 WINDS HAVE DIMINISHED ACROSS SOUTHEAST ILLINOIS LATE THIS AFTERNOON AS HIGH PRESSURE SETTLES IN FROM THE NORTHWEST. IN ADDITION...HUMIDITY LEVELS ARE EXPECTED TO RISE SOME THIS EVENING AND OVERNIGHT...AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 600 PM CDT. $$ SMITH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this red flag warning went out at Oct 21, 3:42 AM CDT, 1 minute earlier.
Area forecast discussion, Oct 21, 3:42 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 342 AM CDT THU OCT 21 2010 .DISCUSSION... ISSUED 320 AM CDT THU OCT 21 2010 WEAK AND DRY COLD FRONT HAS SURGED THROUGH MUCH OF CENTRAL ILLINOIS THIS MORNING. LITTLE MORE THAN A WIND SHIFT ASSOCIATED WITH THIS BOUNDARY. DEEP LOW OVER THE DESERT SW AND A BROAD SCALE TROF OVER THE GREAT LAKES KEEPS ILX IN A NWRLY REGIME. HIGH PRESSURE EDGING CLOSER TO THE REGION AS THE SFC TROF MAKES ITS WAY THROUGH TODAY. FIRST ISSUE OF IMPORTANCE IS THE RATHER DRY AND WINDY SITUATION CREATING A FIRE WEATHER ISSUE...BUT HAVE ADDED A SEPARATE PORTION OF THE DISCUSSION TO HANDLE THAT...REFERENCE BELOW. NEXT MAIN ISSUE FOR THE FORECAST IS THE SERIES OF SYSTEMS IN LINE TO BREAK UP THE DRY TREND FOR CENTRAL ILLINOIS. GFS AND ECMWF STILL WITH MAJOR DIFFERENCES ACROSS THE BOARD. SIDING A BIT WITH THE GFS THROUGH SUNDAY...AND ON THE OTHER SIDE OF THAT...THE FORECAST IS VERY MUCH A BLEND AS THE CONFIDENCE IN ANY OPERATIONAL MODEL IS LACKING. SHORT TERM...TODAY AND TONIGHT... DRY AND WINDY...AT LEAST EARLY. TEMPERATURES A LITTLE COOLER THAN YESTERDAY AND A BIT BREEZY THRU THE EARLY PORTION OF THE AFTERNOON UNTIL THE SFC PRESSURE GRADIENT RELAXES CONSIDERABLY BEHIND THE WEAK BOUNDARY AND TROF MAKING ITS WAY TO THE SOUTH AND EAST. WINDS YESTERDAY WERE UNDERESTIMATED CONSIDERABLY AND WE ENDED UP WITH SOME RATHER GUSTY CONDITIONS. HEIGHT GRADIENTS...AND SUBSEQUENTLY WINDS...AT 925 MB TO 700 MB ARE A LITTLE TIGHTER/STRONGER THAN YESTERDAY AND BUFKIT AGREES WITH MOMENTUM TRANSFER OF SOME 20-23 KT WINDS MAKING IT DOWN TO THE SFC IN THE EARLY AFTERNOON HOURS. TEMPS IN THE OVERNIGHT DROP CONSIDERABLY...PARTICULARLY IN THE EAST WITH THE LOWER DWPTS...CREATING A SITUATION FOR SOME PATCHY FROST. LONG TERM...FRIDAY THROUGH MONDAY... NOT A LOT HAS CHANGED IN 24 HOURS WITH THE FORECAST OF THE NEXT SYSTEM. PRECIP ONSET IS MAINLY AFTER MIDNIGHT FRI NIGHT/SAT MORNING AND THEN POPS THROUGH THE WEEKEND AND INTO THE FIRST PORTION OF NEXT WEEK. MAJOR DIFFERENCES WITH THE MODELS STILL INCLUDES THE MUCH FURTHER SOUTH SFC LOW WITH THE GFS AND THE MORE NORTHERLY ECMWF. AT LEAST INITIALLY...SIDING MORE WITH THE GFS AS THE SYSTEM BECOMES NEGATIVELY TILTED AS IT EJECTS OUT FROM THE SWRN CONUS. WOULD EXPECT A MORE AGGRESSIVELY DEVELOPING SYSTEM AND A VERTICALLY TILTED LOW. GFS DELIVERS WHILE THE ECMWF CREATES A MORE VERTICALLY STACKED SYSTEM. THAT BEING SAID...BOTH SYSTEMS MOVE INTO A RATHER DIFFUSE HEIGHT PATTERN ACROSS THE PLAINS...CREATING A STICKY SITUATION FOR CALLING THE ACTUAL ONSET OF PRECIP FOR THE MIDWEST. ON THE OTHER SIDE OF THE INITIAL STORM SYSTEM WREAKING HAVOC ON OUTDOOR PLANS FOR THE WEEKEND...ANOTHER SYSTEM DIGS IN OVER THE WEST COAST AND MAKES ITS WAY INTO THE MIDWEST LATE MONDAY/TUESDAY. WITH THE LATEST ECMWF RUN...THE TWO MODELS ARE IN BETTER AGREEMENT WITH A BREAK IN THE PRECIP POSSIBLE FOR MONDAY DURING THE DAY. HOWEVER...WITH SO MUCH CONTINGENT ON THE DEVELOPMENT AND PASSAGE OF THE FIRST SYSTEM...AND THE ENTIRE REGION IN THE MIDST OF A MAJOR PATTERN SHIFT...WILL BE LEAVING THE MODERATE POPS THROUGHOUT FOR NOW. HJS && .AVIATION... ISSUED 1115 PM CDT WED OCT 20 2010 VERY LITTLE IN THE WAY OF CHANGES PLANNED FOR THIS FORECAST PERIOD AS VFR CONDITIONS ARE EXPECTED TO CONTINUE. WIND PROFILERS CONTINUE TO INDICATE SOME STRONGER WINDS BETWEEN 1500-2500 FEET...WITH THE AVERAGE WIND SPEEDS FROM 35-45 OUT OF THE NW. WL CONTINUE WITH THE LLWS FOR THE REST OF THE NIGHT AS CORE OF THE STRONGER WINDS WILL SHIFT ACRS OUR AREA AND THEN TO OUR SOUTH BY MRNG. NOT EXPECTING AS MUCH WIND LATER TMRW AS SFC HIGH PRESSURE STARTS TO PUSH TWDS OUR AREA. FORECAST SOUNDINGS CONTINUE TO INDICATE SOME GUSTS MIXING TO THE SFC WITH HIGHEST GUSTS ACRS THE EAST WHERE WE MAY SEE SOME GUSTS ARND 20 KTS AT TIMES FROM LATE MRNG INTO THE MID AFTN HOURS. WINDS SHOULD SUBSIDE QUICKLY TWDS SUNSET AS THE HIGH PRESSURE AREA MOVES CLOSER TO THE MIDWEST. SHOULD SEE SOME PATCHY CIRRUS FROM TIME TO TIME WITH AREAS EAST OF INTERSTATE 55 SEEING SOME SCT CU DEVELOP BY LATE THU MRNG. THAT SHOULD QUICKLY DISSIPATE BEFORE SUNSET. SMITH && .FIRE WEATHER... ISSUED 320 AM CDT THU OCT 21 2010 MAIN PROBLEM FOR DAY REMAINS THE DRY CONDITIONS AND WINDS FOR PORTIONS OF THE SOUTHEAST AND EAST CENTRAL ILLINOIS. WHILE RH VALUES OF LESS THAN 30% ABOUND...THE FAR SE ALONG THE IL/IN BORDER SOUTH OF INTERSTATE 74 REMAINS EVEN DRIER. WITH A COLD FRONT PUSHING OUT OF THE REGION AND HIGH PRESSURE BUILDING IN...WINDS TONIGHT WILL DROP OFF A BIT...BUT LATE THIS MORNING AND THROUGH MUCH OF THE AFTERNOON WILL SEE WINDS FROM 15-20 MPH WITH GUSTS TO 25-27 MPH. WINDS WERE POORLY REPRESENTED BY THE MODELS YESTERDAY AND WITH HEIGHT GRADIENTS AT THE LOW AND MID LEVELS OF THE ATMOSPHERE INCREASING OVER YESTERDAYS CONDITIONS...NOT WILLING TO TAKE THE CHANCE AT BORDERLINE RED FLAG CRITERIA TODAY. ISSUED WARNING FOR SEVERAL COUNTIES IN THE SE AND ALONG THE IL/IN BORDER FROM NOON TO 6PM. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR ILZ057-063-067-068-072-073. &&
Hazardous weather outlook, Oct 20, 3:11 PM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT WED OCT 20 2010 ILZ027>031-036>038-040>057-061>063-066>068-071>073-211100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 311 PM CDT WED OCT 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHWESTERLY WINDS GUSTING UP TO 20 MPH AT TIMES WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES AND DRY FUEL CONDITIONS TO CREATE A HEIGHTENED FIRE DANGER THURSDAY AFTERNOON. OPEN BURNING IS DISCOURAGED. A STORM SYSTEM WILL SLOWLY EJECT NORTHEASTWARD OUT OF THE DESERT SOUTHWEST OVER THE WEEKEND...RESULTING IN A PROLONGED PERIOD OF UNSETTLED WEATHER ACROSS CENTRAL ILLINOIS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:38 PM CDT | Frost Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 16 hr |
Nearby
Red Flag Warnings in Illinois, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.